MAUDE Adverse Event Report: BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT

BECKMAN COULTER ACCESS ACCUTNI+3 REAGENT; IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Model Number A98264
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 07/12/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Full patient identifier - case-(b)(6).The customer did not provide patient demographics such as age, date of birth, weight, sex, ethnicity or race.The access accutni+3 reagent was not returned for evaluation.No hardware errors or flags were reported in conjunction with this event.It is noted that three (3) days after the event a beckman coulter (bci) field service engineer (fse) was dispatched to the customer's laboratory to perform a preventative maintenance (pm) on the analyzer.It was at this time that the customer reported the non-reproducible result was reported.The fse completed the pm and performed verification testing such as carryover testing, system check, high sensitivity (hs) system check and precision testing.All verification testing passed within published performance specifications.There were no reports of hardware issues by the fse in conjunction with this event.In conclusion, the cause of this event could not be determined with the information supplied.Note: additional access accutni+3 and access bhcg5 patient results were questioned on (b)(6) 2019 along with qc issues.The customer noted that on (b)(6) 2019, when the non-reproducible result was obtained, that the issue seemed to resolve itself after a few hours.Therefore, there were no other assays or patients involved in this event.
 
Event or Problem Description
The customer contacted beckman coulter (bci) to report obtaining a non-reproducible troponin i (access accutni+3) result for one (1) patient on the laboratory's unicel dxi 600 access immunoassay system serial number (b)(4).The initial result obtained was above the access accutni+3 assay's normal reference range and was reported from the laboratory.Subsequent testing of a second sample from the patient on another analyzer (methodology unknown) produced a significantly lower troponin i result within the assay's normal reference range.There was a change to patient care/management as the patient in question was administered an anticoagulant therapy as a result of the initial, elevated access accutni+3 result.There was no report of death associated with this event.The customer reported that both the access accutni+3 quality control (qc) and the beta-human chorionic gonadotropin (access bhcg5) qc were performing erratically around the timeframe of the reported non-reproducible result.Additionally, two (2) access accutni+3 calibration curves failed in conjunction with this event.A passing access accutni+3 curve was eventually obtained along with a passing access bhcg5 calibration curve.System check was passing within specification at this time.Additional non-reproducible access accutni+3 and access bhcg5 patient results were obtained at the same time as the result in question above.The customer did not supply any sample collection and processing information such as sample type, sample preparation and centrifugation time and speed.There were no reports of issues with sample integrity associated with this event.A bci field service engineer (fse) was dispatched three (3) days later to perform preventative maintenance (pm) on the analyzer.

Brand Name
ACCESS ACCUTNI+3 REAGENT
Common Device Name
IMMUNOASSAY METHOD, TROPONIN SUBUNIT
Manufacturer (Section D)
BECKMAN COULTER
1000 lake hazeltine drive
chaska MN 55318
MDR Report Key8864327
Report Number2122870-2019-01107
Device Sequence Number13530692
Product Code MMI
UDI-Device Identifier15099590209353
UDI-Public(01)15099590209353(17)191231(11)181231(10)832157
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K121214
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Model NumberA98264
Device Catalogue NumberA98264
Device Lot Number832157
Distributor Facility Aware Date07/15/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/15/2019
Initial Report FDA Received Date08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;